MAUDE Adverse Event Report: STRYKER SPINE-US SPECIALTY 4.5MM CANNULATED TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US SPECIALTY 4.5MM CANNULATED TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IS2210XLP
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during surgery, the surgeon used the tap(4.5mm).During using the tap 4.5mm, the surgeon found that the tip of tap broke.The surgeon could not remove the broken tip of tap from the patient bone.There was a mistake in the catalog number in this case, and sales rep was checking it.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.Manufacturing records were reviewed for the corresponding lot and no relevant manufacturing issues were identified.The most likely cause of the customer reported event is eventual wear of the device leading to fracture.
 
Event or Problem Description

Brand Name
SPECIALTY 4.5MM CANNULATED TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5912536
Report Number3004024955-2016-00080
Device Sequence Number391983
Product Code LXH
UDI-Device Identifier07613327141900
UDI-Public(01)07613327141900
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS2210XLP
Device Lot NumberMT9E02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2016
Supplement Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1